What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 26, 1:20 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 26, 1:20 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
220 PM CDT Tue Jun 26 2018
.UPDATE...
FOR AFTERNOON DISCUSSION.
&&
.DISCUSSION...
Updated suite of forecast products to reflect current radar
regional mosaic trends thru remainder of afternoon hrs.
&&
.AVIATION...
18Z TAF DISCUSSION.
CKV/BNA/MQY/CSV....A lot of uncertainties when it comes to
aviation forecast thru 27/18Z per how unstable atm environment is
versus will there be any significant forcing lifting mechanics in
place to support convective development at/near terminals. Will
on the whole lean toward VFR ceilings/vsbys now, but potential
actual impacts of shwrs/tstms developing at or moving across
terminals could certainly alter that. On the whole, believe VCTS
appropriate for all terminals thru 27/02Z-27/04Z. Should generally
be VCSH 27/04Z-27/09Z. As base of an upper level trough begins to
move across the mid state region 27/09Z-27/18Z, a more pronounced
chance of shwrs/tstms anticipated with all terminals potentially
experiencing MVFR vsbys.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......31
AVIATION........31
Hazardous weather outlook, Jun 26, 9:00 AM CST, 4 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1000 AM CDT Tue Jun 26 2018
TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1000 AM CDT Tue Jun 26 2018
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Some strong to a few severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon. Main concern with any
strong to severe thunderstorms that do develop will be strong to
damaging winds.
For locations west of the Cumberland Plateau Region this
afternoon, maximum afternoon heat index values will range
from 98 to 102 degrees.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A few strong to severe thunderstorms will be possible across
Middle Tennessee on Wednesday. Main concern with any strong to
severe thunderstorms that do develop with be strong to damaging
winds and isolated occurrences of large hail.
For locations west of the Cumberland Plateau Region during the
afternoon hours, maximum afternoon heat index values will range
from 98 to 102 degrees on Wednesday afternoon. Maximum afternoon
heat index values will range from 100 to 105 degrees Thursday
afternoon through Monday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation maybe needed this afternoon and again on
Wednesday.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
31
In the hours before
Special weather statement, Jun 26, 11:30 AM CST, 2 hours before
Special Weather Statement
National Weather Service Nashville TN
1230 PM CDT TUE JUN 26 2018
TNZ009-261800-
Macon TN-
1230 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON COUNTY UNTIL 100 PM
CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lafayette, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette and Red Boiling Springs.
LAT...LON 3663 8594 3663 8589 3662 8589 3662 8579
3661 8579 3661 8580 3647 8582 3644 8611
3654 8615
TIME...MOT...LOC 1730Z 251DEG 25KT 3651 8604
ShamburgerSpecial weather statement, Jun 26, 12:25 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
125 PM CDT TUE JUN 26 2018
TNZ008>010-031-261915-
Sumner TN-Clay TN-Jackson TN-Macon TN-
125 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON...NORTHEASTERN
SUMNER...CLAY AND MACON COUNTIES UNTIL 215 PM CDT...
At 124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Akersville, Kentucky to near Bethpage.
Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lafayette, Celina, Gainesboro, Westmoreland, Red Boiling Springs,
Moss, Whitleyville, Bugtussle, Oak Grove, Dale Hollow Lake and Boles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Dale Hollow Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3662 8569 3662 8528 3660 8528 3637 8562
3653 8644 3665 8641
TIME...MOT...LOC 1824Z 268DEG 38KT 3666 8593 3649 8626
ShamburgerSpecial weather statement, Jun 26, 12:27 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
127 PM CDT TUE JUN 26 2018
TNZ007-261900-
Robertson TN-
127 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROBERTSON COUNTY
UNTIL 200 PM CDT...
At 125 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coopertown, or 8 miles southwest of Springfield, moving east at 20
mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Springfield, Greenbrier, Coopertown and Ridgetop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized minor flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3639 8677 3637 8679 3636 8684 3638 8686
3637 8686 3637 8688 3639 8689 3639 8691
3638 8693 3639 8694 3638 8694 3638 8696
3637 8698 3640 8701 3647 8682
TIME...MOT...LOC 1825Z 253DEG 16KT 3639 8694
31Special weather statement, Jun 26, 12:34 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CDT TUE JUN 26 2018
TNZ023-261900-
Houston TN-
134 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOUSTON COUNTY UNTIL
200 PM CDT...
At 134 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Tennessee Ridge, or 10 miles west of Erin, moving
east at 20 mph.
Dime size hail, winds in excess of 40 mph, brief heavy rainfall, and
frequent cloud to ground lightning strikes will be possible with
this storm.
Locations impacted include...
Tennessee Ridge and Houston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3632 8791 3633 8780 3634 8775 3623 8769
3625 8779 3623 8784 3624 8792 3624 8793
3629 8795
TIME...MOT...LOC 1833Z 253DEG 16KT 3628 8789
31Special weather statement, Jun 26, 12:48 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
148 PM CDT TUE JUN 26 2018
TNZ008-009-028>030-261930-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
148 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...CENTRAL
SUMNER...NORTHERN WILSON...SOUTHWESTERN MACON AND TROUSDALE COUNTIES
UNTIL 230 PM CDT...
At 148 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Hartsville to
Hendersonville. Movement was east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gallatin, Lebanon, Carthage, Hartsville, Hendersonville, Mount
Juliet, South Carthage, Tuckers Crossroads, Bethpage, Dixon Springs,
Pleasant Shade, Bledsoe Creek State Park and Dickerson Chapel
Recreation Area.
LAT...LON 3641 8583 3634 8584 3629 8585 3613 8618
3631 8667 3653 8644
TIME...MOT...LOC 1848Z 279DEG 24KT 3645 8625 3628 8659
ShamburgerSpecial weather statement, Jun 26, 12:52 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
152 PM CDT TUE JUN 26 2018
TNZ006-023-025-261930-
Dickson TN-Montgomery TN-Houston TN-
152 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON...SOUTH
CENTRAL MONTGOMERY AND EAST CENTRAL HOUSTON COUNTIES UNTIL 230 PM
CDT...
At 151 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Erin, moving east at 20 mph.
Dime size hail, winds in excess of 40 mph, frequent cloud to ground
lightning strikes, and brief heavy rainfall will be possible with
this storm.
Locations impacted include...
Slayden and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3633 8728 3632 8729 3632 8727 3629 8725
3625 8755 3631 8760 3644 8736
TIME...MOT...LOC 1850Z 250DEG 18KT 3629 8753
31